CDC New England Medical Journal Article Warns of Abortion Drug Risks

National   |   Steven Ertelt   |   Dec 1, 2005   |   9:00AM   |   WASHINGTON, DC

CDC New England Medical Journal Article Warns of Abortion Drug Risks Email this article
Printer friendly page

by Steven Ertelt
LifeNews.com Editor
December 1, 2005

Washington, DC (LifeNews.com) — An article written by Centers for Disease Control officials in today’s edition of the New England Journal of Medicine warns women of the risks of fatal infections from the RU 486 abortion drug and asks doctors to be on the lookout for toxic shock related to the abortions.

The CDC authors point to the deaths caused by the fatal Clostridium sordellii bacteria that infected four California women who used the Mifeprex abortion drug.

The article pointed out that all of the woman used one of the two-part drug process vaginally. FDA guidelines call for oral use, but Planned Parenthood abortion businesses, wanting to use the drug in lower doses, tell women to use it vaginally. All four woman were found to have the deadly virus in their uteruses.

Marc Fischer, M.D., and his CDC colleagues said that all four women died one day after going to the hospitals with recent symptoms from the infections. The women did not show normal infection telltale signs until it was too late.

"The clinical and pathological findings in these cases are similar to those in 10 other cases of C. sordellii infection of the genital tract reported in the literature," they wrote in the NEJM.

"Of the 10 previous cases that we identified, all occurred in previously healthy young women, and nine occurred within one week after delivery (eight women) or after abortion (one woman)," they explained.

One problem they noted is that the initial symptoms of the dangerous bacteria may show as normal side effects from using the abortion drug, such as cramping or abdominal pain.

The CDC authors urged doctors treating women with such symptoms to be on the lookout for toxic shock and they said women considering an RU 486 abortion should be informed of the risks.

The article reference is: Fischer M et al. Fatal Toxic Shock Syndrome Associated with Clostridium sordellii after Medical Abortion. N Engl. J Med 2005; 353:2352-60.